Alert archive / North Carolina / Beach Hazards Statements in 2015
Beach Hazards Statement 16, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this beach hazards statement at Sep 5, 2015, 11:52 AM EDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Sep 5, 2015, 11:52 AM EDT (15:52 UTC)
- Expired
- Sep 5, 2015, 8:00 PM EDT
- In force
- 8 hr
- Issued by
- NWS Newport/Morehead City, NC
The text
As transmitted, in the capitals the NWS used until 2016.
836 WHUS42 KMHX 051552 CFWMHX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE FOR NORTH CAROLINA NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 1152 AM EDT SAT SEP 5 2015 ...DANGEROUS SHORE BREAK NORTH OF CAPE HATTERAS... .GUSTY NORTH EAST WINDS ARE PRODUCING 4 TO 6 FEET SHORE BREAK. NCZ103-060000- /O.NEW.KMHX.BH.S.0016.150905T1552Z-150906T0000Z/ OUTER BANKS DARE- 1152 AM EDT SAT SEP 5 2015 ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A BEACH HAZARDS STATEMENT...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. * HAZARDS...DANGEROUS SHORE BREAK * LOCATION...NORTH OF CAPE HATTERAS * TIMING AND TIDES...THROUGH THIS EVENING * SURF HEIGHT...4 TO 6 FEET PRECAUTIONARY/PREPAREDNESS ACTIONS... SHORE BREAK OCCURS WHEN WAVES BREAK DIRECTLY ON THE BEACH. THE MOST COMMON INJURIES WITH STRONG SHORE BREAK ARE NECK AND BACK INJURIES...WHICH MOST OFTEN OCCUR WHEN THE POWERFUL SURF THROWS A SWIMMER OR SURFER HEAD FIRST INTO THE BOTTOM. IT IS EXTREMELY IMPORTANT TO PROTECT YOUR HEAD AND NECK WHENEVER YOU ARE IN BREAKING WAVES BY KEEPING YOUR HANDS IN FRONT OF YOU AT ALL TIMES. && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this beach hazards statement went out at Sep 5, 10:00 AM EDT, 1 hour 52 minutes earlier.
Area forecast discussion, Sep 5, 10:00 AM EDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 1000 AM EDT SAT SEP 5 2015 .SYNOPSIS... HIGH PRESSURE BUILDS INTO THE AREA FROM THE NORTH THROUGH THE MIDDLE OF NEXT WEEK. A WEAK LOW PRESSURE AREA WILL MEANDER OFF THE SOUTHEAST COAST THIS WEEKEND THROUGH EARLY NEXT WEEK. A COLD FRONT WILL APPROACH THE AREA LATE NEXT WEEK. && .NEAR TERM /TODAY/... AS OF 10 AM SAT...HAVE LOWERED POPS FOR INLAND AREAS THROUGH EARLY AFTERNOON...THEN MAINTAINED SCT THUNDERSHOWER WORDING WITH 30-40 POPS AS DIURNAL HEATING COMMENCES AND PRODUCES INLAND CONVECTION THIS AFTERNOON...AS INDICATED BY MANY NEAR TERM CONVECTIVE INITIATING MODELS. PREVIOUS DISCUSSION...AS OF 630 AM SAT...INCREASED CLOUD COVER ALG THE COAST AND EXPANDED SCT SHRA ISOLD TSRA ALONG SW COASTAL AREAS. OTRW INIT T/TD. CONT SCT SHRA AND ISOLD TSRA FOR CRYSTAL COAST AND ADJACENT MARINE AREAS THROUGH EARLY THIS MORN OTRW ISOLD SHRA AND PATCHY EARLY MORN FOG ACRS INLAND AREAS...MAINLY COASTAL PLAINS. SFC HIGH PRES WILL CONT TO BUILD INTO THE REGION FROM THE NORTH TODAY WHILE THE UPPER RIDGE REMAINING CENTERED TO THE NORTH. DEEP EASTERLY FLOW WILL CONTINUE TO BRING MOISTURE INTO THE REGION WITH PWATS AOA 1.75" AND EXPECT SCATTERED SHOWERS AND THUNDERSTORMS THROUGH THE DAY WITH A MODERATELY UNSTABLE AIRMASS CONTINUING ACROSS THE REGION. EXPECT HIGHS IN THE MID 80S UNDER PARTLY TO MOSTLY CLOUDY SKIES. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 AM SUNDAY/... AS OF 330 AM SAT...UPPER LEVEL SHTWV ENERGY WILL AFFECT THE AREA TONIGHT IN THE WAKE OF THE COLD FRONT WITH SCT SHRA AND TSRA SPLY FOR THE COASTAL AREAS AS A MOIST E-NE LOW LEVEL FLOW CONTS. MOCLDY SKIES EXPECTED AREAWIDE WITH LOW RANGING FROM THE UPR 60S WELL INLAND TO THE LWR AND MID 70S COAST. && .LONG TERM /SUNDAY THROUGH FRIDAY/... AS OF 315 AM SAT...UNSETTLED WEATHER EXPECTED THROUGH MUCH OF THE EXTENDED PERIOD. HIGH PRESSURE WILL CONTINUE TO EXTEND OVER THE AREA THROUGH THE MIDDLE OF NEXT WEEK...WHILE A WEAK AREA OF LOW PRESSURE LINGERS OFF THE SE COAST. COMBINATION OF LOW TO THE SOUTH...MOIST ONSHORE FLOW AND WEAK UPPER LEVEL ENERGY WILL RESULT IN GOOD SHOWER/ISO TSTM COVERAGE SUN AND MON. INCREASED POPS ACROSS THE AREA SUN AND MON...MAINLY ALONG THE SOUTHERN HALF OF THE FORECAST AREA...FOR NOW CAPPING AT 50 PERCENT. PERIODS OF LOCALLY HEAVY RAIN WILL BE POSSIBLE WITH PWAT VALUES APPROACHING 2 INCHES. HIGHS IN THE LOW/MID 80S WITH CLOUD COVER AND PRECIP. HIGH PRESSURE WILL GRADUALLY SHIFT OFF THE COAST LATE TUE AND WED...AS WEAK TROUGHING RE-DEVELOPS INLAND. EXPECT PRECIP TO BECOME MORE SCATTERED AND DIURNALLY DRIVEN TUE THROUGH FRI...WILL CONTINUE 20/30 POPS. TEMPS WARM WITH LOW LEVEL THICKNESS VALUES SUPPORTING HIGHS IN THE MID/UPPER 80S AND OVERNIGHT LOWS IN THE UPPER 60S/MID 70S. A STRONG SLOW MOVING COLD FRONT WILL APPROACH THE AREA FRIDAY WITH INCREASING CHANCES OF SHOWERS AND THUNDERSTORMS AND PERHAPS SOME COOLER AND DRIER AIR BEHIND THE FRONT FOR NEXT WEEKEND. THOUGH LATEST GUIDANCE KEEPS FRONT STALLED OVER THE AREA THROUGH THE WEEKEND. && .AVIATION /14Z SATURDAY THROUGH WEDNESDAY/... SHORT TERM /THROUGH TONIGHT/... AS OF 630 AM SAT...HIGH PRES WILL BUILD IN FROM THE NORTH THROUGH THE PERIOD WITH WINDS GENERALLY OUT OF THE NE AROUND 10 KT OR LESS. SUBVFR CIGS STILL PSBL AND MVFR FOG EXPECTED AT TAF SITES CONTG THRU ABT 13Z. A MOIST ONSHORE FLOW AND UPR LEVEL SHTWV ENERGY WILL CONTINUE TO BRING CHANCES FOR SHOWERS AND THUNDERSTORMS ACROSS AT THE TAF SITES THROUGH THIS EVE. WILL CONT MENTION OF VCTS AFT ABOUT 16Z. LONG TERM /SUNDAY THROUGH WEDNESDAY/... AS OF 315 AM SAT...WIDESPREAD SUB-VFR CONDITIONS ARE POSSIBLE SUNDAY INTO MONDAY WITH NUMEROUS SHOWERS AND ISOLATED TSTMS. CONDITIONS SHOULD BE IMPROVING MONDAY NIGHT...WITH PRECIPITATION BECOMING MORE SCATTERED THROUGH WEDNESDAY. PERIODS OF SUB-VFR FOG/STRATUS WILL BE POSSIBLE EACH NIGHT/EARLY MORNING. && .MARINE... SHORT TERM /THROUGH SATURDAY/... AS OF 630 AM SAT...NO CHANGES ON UPDATE. CONT SCA FOR THE COASTAL WATERS N OF HAT. EXPECT MARGINAL SCA CONDS WITH SEAS BUILDING 4-6 FT CONTG THROUGH THIS EVE. STRONG HIGH PRES WILL BUILD INTO THE REGION FROM THE NORTH THROUGH THE PERIOD WITH NE WINDS 10-20 KT AND SEAS 4-6 FT NORTH OF CAPE HATTERAS...2-4 FT SOUTH. LONG TERM /SUNDAY THROUGH WEDNESDAY/... AS OF 315 AM SAT...HIGH PRESSURE WILL CONTINUE TO EXTEND OVER THE WATERS FROM THE NORTH THROUGH MOST OF THE PERIOD...WHILE A WEAK AREA OF LOW PRESSURE LINGERS OFF THE SE COAST. THIS WILL RESULT IN CONTINUED MODERATE ENE FLOW SUN AND SUN NIGHT 10-20KT WITH SEAS 2-5FT...HIGHEST NORTH OF OCRACOKE. WINDS SHOULD BE DIMINISHING SLIGHTLY FOR MON ENE 10-15KT WITH SEAS 2-4FT. FLOW RETURNS TO THE SW TUE NIGHT AND WED AT 5-15KT WITH SEAS 2-3FT...AS HIGH MOVES OFF THE COAST. && .MHX WATCHES/WARNINGS/ADVISORIES... NC...NONE. MARINE...SMALL CRAFT ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR AMZ150-152. && SYNOPSIS...JAC/SK NEAR TERM...JAC/TL SHORT TERM...JAC LONG TERM...CTC/CQD AVIATION...JAC/CQD MARINE...JAC/CQD
Hazardous weather outlook, Sep 5, 4:17 AM EDT, 7 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 417 AM EDT SAT SEP 5 2015 NCZ029-044>047-079>081-090>095-098-104-060830- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW- OUTER BANKS HYDE- 417 AM EDT SAT SEP 5 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ103-060830- OUTER BANKS DARE- 417 AM EDT SAT SEP 5 2015 ...MODERATE RIP CURRENT RISK IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING FROM CAPE HATTERAS NORTH... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RIP CURRENT RISK. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 4, 8:06 PM EDT | Special Weather Statement | MHX | Carteret | 39 min |
| Sep 5, 4:10 AM EDT | Small Craft Advisory | MHX | 24 hr | |
| Sep 5, 3:06 PM EDT | Special Weather Statement | MHX | Jones | 54 min |
| Sep 5, 3:10 PM EDT | Special Weather Statement | MHX | Duplin | 50 min |
| Sep 5, 3:32 PM EDT | Special Weather Statement | MHX | Duplin | 58 min |
| Sep 5, 3:50 PM EDT | Special Weather Statement | MHX | Onslow | 55 min |
| Sep 5, 4:50 PM EDT | Special Weather Statement | MHX | Craven | 55 min |
| Sep 5, 5:34 PM EDT | Special Weather Statement | MHX | Jones | 56 min |
Nearby
Beach Hazards Statements in North Carolina, 2015Every beach hazards statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.